Facebook Pixel
EmpowHER Guest

Frequently reoccurring UTI, yeast infections, and BV. At my last rope

By Anonymous June 24, 2015 - 1:49am
Rate This

I am a 31 year old, monogamous female. Since I was 17 I have been having recurrent UTIs caused by sexual intercourse. I have experianced a few kidney infections over the years as well. I have been to uriologists, been on a post-coital antibiotic regimine, now on a post-coital urex and vitamin C regimine. The antibiotics worked to prevent the UTIs some of the time but it was like russian roulette between a random UTI or random yeast infection depending on how frequent intercourse was. At least with the urex its only the random UTI and it doesnt also cause yeast.

Then when I get UTIs, I am put on antibiotics (typically cephalosporines or penicillin since I am highly alletgic to macrobid and cipro). Needless to say, then come the guaranteed yeast infections each time. So then I have to take diflucan in tandem with the antibiotics.

Now, in the last 5 years I have been getting frequent BV as well.

Frankly I feel like my body is just against me having a normal life. To be honest, it is very overwhelming and it has gotten to the point where once the mess begins I an getting very depressed. I cry until the episodes resolve... each day.

I just want someone to tell me how to make this sick cycle stop.
My GYN recently told me bladder voiding is a proven fallacy. I do it anyway. I wipe correctly every time, I use baby wipes to keep clean, I shower daily, I try to be sure to follow my post-coital regimine of medication

But this last couple months have been a cruel joke. Uti into bv which was first wrongly diagnosed as yeast, then a phone call and a internal cream perscription which went into me having my period. Then followed by 2 ish weeks of discharge with no symptoms... then right before my period which just ended I had another UTI, antibiotics, and went to bed wearing a U by Kotex panty liner to catch the spotting of my period on its way.

I woke up with my clitoris dry, itching, and swollen. I used 100% pure coconut oil and apple cider vinegar doches which only eased the discomfort. Finally I was able to get diflucan but by then my clitoris turned white and was cracking and peeling and dry... and full blown menstruatiin
I had a tube of internal yeast infection medication with a small amount left from when I was wrongly diagnosed and I have been using it on the area affected and it has began to clear up.

But all in all... I can't take this anymore
2 uriologists, multiple gyns, and my primary care physicians can't give me any answers. This has caused issues in prior relationships and I am lucky enough now to have met soneone who understands my urinary tract issues are a true health concern... and 8 or so times a year that we cant be physical for a week ish isn't the end of the world.

I've tried probiotics but I get severe die off symptoms of itching (scalp mainly), bloating, gas, and acne.
I've tried natural remedys such as Apple Cider Vinegar and Coconut oil
Yogurt and acidophilus doesnt help
I've been trying post-coital regimines and mentioned
I am not retaining urine
I get stones infrequently as well
I am hygenic
My bf of 2 years was given medication just incase we are passing bacteria
I have recently been diagnosed with HPV (like 90% of the world will be)
I have the Paragard IUD (8 years in)
I use cystex
Cobdoms do not prevent the UTI, bv, or yeast issues as I have seen

If there is anything other then "just don't have sex aymore" which we all know is unrealistic and means I might as well be miserable and alone
Please tell me

Add a Comment4 Comments

EmpowHER Guest

I'm so sorry you're suffering from this. I to have been suffering from chronic bv and yeast infections for the last 5 months. I had my paragard removed a little over a week ago, and for now I'm trying to get back to health. Everything I'm doing is already very helpful and can be found on this amazing website I found. Www.allthingsvagina.com

Please check them out, you will be very impressed. I bought their ebook on killing bv. Their approach to this issue makes a lot of sense and I'm so happy they have helped many women dealing with these issues.

Please check out that website and ebook as it is worth every bit of your time.


November 9, 2015 - 8:02pm

I will discuss this with my doctors. I feel a long term antibiotic treatment would end up causing harm in itself considering my reaction to antibiotics.
I did mention resistance to my primary but he said my blood work comes back with low to no resistance.

I have considered the possibility that the IUD is causing (if not retaining) the bacteria. I never dealt with BV until after paragard. I do wonder if taking it out would correct that issue.

Thank you both for replying.

My reason for choosing IUD over the pill was that I had seen a bad reaction to loestrine. Severe mood swings into depression, bloating, hair loss, and weight gain among others. For some reason I also spot frequently in between periods on the pill.

I am the unlucky person to experiance these problems with side effects while having other issues where I need medications to prevent worse consequences.

As of now I am thinking I need to go back to the gyn since the infection I am currently experiencing seems to only minimally be getting better after taking diflucan 4 days ago and using an external antifungal cream. I know by day 4 I should be near clear, but instead I am still expering mild discomfort through the day and discomfort moderate enough to keep me awake and some slight peeling still going on.

I have also been feeling mild flank pain, so all I keep thinking is here I go again...

I just want to feel healthy, long term.

June 24, 2015 - 8:34pm
Guide (reply to Preciousmetal143)

Hello Preciousmetal143,

Inquire about a post-void ultrasound of the bladder. The more I thought about your situation, and mentioned it to my husband, who is a physician, a urinary tract abnormality or possible urethra stricture seems plausible.

With a post-void ultrasound, it can be determined if you are completely emptying your bladder and if there is a stricture. This could predispose you to recurrent UTIs because of retained urine.

Glad to help,

June 25, 2015 - 9:38am

Hello Anonymous,

It troubles me that this ongoing cycle has left you feeling miserable and hopeless.

Erik P. Castle, M.D. who is a board-certified urologist on the Mayo Clinic staff stated these factors that can increase a woman's risk for developing recurrent urinary tract infections:
kidney or bladder stones
bacteria enter the urethra during sexual intercourse
an abnormal urinary tract shape or function
an inherited risk of developing bladder infections (genetic predisposition)

Have you ever had a cystoscopy or CT scan of the urinary tract?

Dr. Castle suggests in cases where the cause cannot be found, one of these options may help:

A long-term, low-dose antibiotic for as long as six months to two years

Intermittent or self-directed antibiotic therapy — for instance, taking an antibiotic after intercourse or starting a course of antibiotics supplied in advance by your doctor at the first sign of a UTI.

Anonymous, has any physician suggested antibiotic resistance as a possible reason for your recurrent urinary tract issues and development of bacterial vaginosis?

The overuse of antibiotics promotes antibiotic resistance.A bacterium is resistant to a drug when it has changed in some way that either protects it from the action of the drug or neutralizes the drug.

Any bacterium that survives an antibiotic treatment can then multiply and pass on its resistant properties. Also, some bacteria can transfer their drug-resistant properties to other bacteria.

I hope that this additional information empowers you in future conversations with your physician and get closer to a solution.


June 24, 2015 - 8:37am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.